MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 SUMMIT DUOFIX TAP SZ7 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS, INC. 1818910 SUMMIT DUOFIX TAP SZ7 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-02-135
Medical Device Problem Codes Corroded (1131); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); Emotional Changes (1831); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Muscular Rigidity (1968); Pain (1994); Loss of Range of Motion (2032); Tissue Damage (2104); Anxiety (2328); Distress (2329); Injury (2348); Deformity/ Disfigurement (2360); Depression (2361); Ambulation or Postural Difficulties (2544); Limited Mobility Of The Implanted Joint (2671); Test Result (2695); Not Applicable (3189); Metal Related Pathology (4530); Unspecified Tissue Injury (4559); Physical Asymmetry (4573); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Concomitant med products: asr uni femoral impl size 55; adapter sleeves 12/14 +2; asr acetabular cups 62; summit duofix tap sz7 std off.
 
Event or Problem Description
Patient was revised to address suspected high metal ion levels, metallosis, and pseudotumor, also trunionosis documented.Surgeon removed depuy asr metal on metal hip and replaced it with modular pinnacle cup with ceramic on poly articulation.Doi: (b)(6) 2007; dor: (b)(6) 2018; right hip.
 
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Asr litgation received.In addition to what was previously alleged, litigation alleges injury, pain, disfigurement, and emotional distress.
 
Additional Manufacturer Narrative
(b)(4).No device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
After review of medical records the patient was revised due to pain, stiffness, heterotopic ossification, adverse local tissue reaction, trunnionosis, psuedotumor, persistent limp, limited range of motion and gait dysfunction.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Patient code: no code available (3191) used to capture the surgical intervention and medical device removal.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary
=
> no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary:no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
Pfs alleges inability to performed adl due to hip limitation, tension stress, leg length discrepancy, walking difficulty and sleep problem.Pfs also alleges that all injuries are continuing.In addition to what was previously reported in the medical records after review patient was revised to address walking difficulty.Doi: (b)(6) 2007.Dor: (b)(6) 2018.Right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: a4, b5, b6, b7, d4 (udi), d10, g2,, h6 (clinical, impact and medical device problem codes).H6 clinical codes: appropriate term/ code not available (e2402) is used to capture blood heavy metal increased and injury (e20).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: e1, e2, e3, h5.E3 initial reporter occupation: lawyer.
 
Event or Problem Description
Pfs record received.In addition to what was previously alleged in the pfs, the patient had elevated inr, black staining tissues, mental and physical agonizing, depression, fear and anxiety.Post revision alleged hip pain, limited flexibility, limited range of motion, limited adl, leg strain, depression, anxiety and fear.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SUMMIT DUOFIX TAP SZ7 STD OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
Manufacturer Contact
kara ditty-bovard
1210 ward avenue
west chester, PA 19380-0988
6103142063
MDR Report Key7819223
Report Number1818910-2018-67778
Device Sequence Number16465499
Product Code LPH
UDI-Device Identifier10603295059486
UDI-Public10603295059486
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K011489
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1570-02-135
Device Catalogue Number157002135
Device Lot NumberAK9CF1000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer09/04/2018
09/26/2018
09/10/2019
12/18/2019
05/05/2022
05/12/2022
10/13/2022
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date09/25/2018
10/01/2018
10/02/2019
12/26/2019
05/11/2022
05/13/2022
10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADAPTER SLEEVES 12/14 +2; ASR ACETABULAR CUPS 62; ASR UNI FEMORAL IMPL SIZE 55; SEE H10; SUMMIT DUOFIX TAP SZ7 STD OFF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale